Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Raleigh, NC

March 4, 2008Johnston County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 3:39 PM EST for Johnston County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 3:39 PM EST (20:39 UTC)
Expired
Mar 4, 2008, 4:15 PM EST
In force
36 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 15 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 042039
SVRRAH
NCC101-042115-
/O.NEW.KRAH.SV.W.0004.080304T2039Z-080304T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 415 PM EST

* AT 337 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FOUR OAKS...OR ABOUT 8 MILES SOUTHWEST OF
  SMITHFIELD...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHFIELD AROUND 345 PM...
  SELMA AROUND 350 PM...
  FLOWERS AROUND 400 PM...
  EMIT AROUND 405 PM...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING 
WINDS OF 60 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY 
RAIN. THIS STORM IS ALSO SHOWING SIGNS OF ROTATION. GO INSIDE A 
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3544 7861 3573 7841 3582 7826 3580 7824
      3574 7823 3572 7821 3572 7816 3566 7815
      3535 7842
TIME...MOT...LOC 2039Z 212DEG 37KT 3548 7845

$$

VINCENT
3 follow-up statements
000 
WWUS52 KRAH 042044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EST TUE MAR 4 2008

NCC101-042115-
/O.CON.KRAH.SV.W.0004.000000T0000Z-080304T2115Z/
JOHNSTON NC-
344 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR JOHNSTON COUNTY...

AT 342 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 60 MPH WINDS.  
THIS STORM WAS LOCATED NEAR FOUR OAKS...OR ABOUT 7 MILES WEST OF 
SMITHFIELD...MOVING NORTHEAST AT 35 MPH. THIS STORM IS ALSO SHOWING 
SIGNS OF ROTATION.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHFIELD BY 350 PM EST
  CLAYTON AND 7 MILES NORTHWEST OF SELMA BY 355 PM EST
  FLOWERS BY 405 PM EST
  EMIT AND LINWOOD BY 415 PM EST

LAT...LON 3544 7861 3573 7841 3582 7826 3580 7824
      3574 7823 3572 7821 3572 7816 3566 7815
      3535 7842
TIME...MOT...LOC 2044Z 211DEG 32KT 3550 7845

$$

VINCENT
000 
WWUS52 KRAH 042057
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EST TUE MAR 4 2008

NCC101-042115-
/O.CON.KRAH.SV.W.0004.000000T0000Z-080304T2115Z/
JOHNSTON NC-
357 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTHERN JOHNSTON COUNTY...

AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FLOWERS...OR ABOUT 7 MILES NORTH OF SMITHFIELD...MOVING NORTHEAST AT 
35 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS 
STORM. THIS STORM ALSO CONTINUES TO SHOW SIGNS OF ROTATION.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMIT AND LINWOOD BY 410 PM EST

LAT...LON 3549 7835 3558 7851 3573 7840 3582 7826
      3580 7824 3574 7823 3572 7821 3572 7816
      3568 7816
TIME...MOT...LOC 2057Z 216DEG 32KT 3561 7837

$$

VINCENT
000 
WWUS52 KRAH 042111
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EST TUE MAR 4 2008

NCC101-042118-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-080304T2115Z/
JOHNSTON NC-
408 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY WILL 
BE ALLOWED TO EXPIRE AT 415 PM EST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS BEEN SHOWING SIGNS OF 
WEAKENING...AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 
415 PM.

LAT...LON 3549 7835 3558 7851 3573 7840 3582 7826
      3580 7824 3574 7823 3572 7821 3572 7816
      3568 7816
TIME...MOT...LOC 2108Z 207DEG 34KT 3573 7831

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:44 PM EST, 55 minutes earlier.

Area forecast discussion, Mar 4, 2:44 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EST TUE MAR 4 2008

.SYNOPSIS...
WINDS WILL BE INCREASING AND TEMPERATURES WILL BE ON THE RISE TODAY
AHEAD OF A COLD FRONT WHICH WILL MOVE EAST ACROSS THE AREA LATE THIS
AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT ON WEDNESDAY... USHERING DRIER AND COOLER AIR INTO
THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM TUESDAY...

A VIGOROUS COLD FRONT CROSSING THE UPPER TENNESSEE VALLEY AND NORTH
GA EARLY THIS AFTERNOON IS EXPECTED TO REACH THE WESTERN CWA BY 03Z
AND MOVE ACROSS THE CWA BY 07Z.  BANDS OF HEAVY SHOWERS AND EMBEDDED
TSTMS ARE EXPECTED WELL AHEAD OF THE FRONT WITH A SOLID WIDE BAND
REACHING THE WESTERN PIEDMONT MID TO LATE AFTERNOON AND DOWN EAST BY
600 PM.  THEN ANOTHER BAND OF STRONG DEEP CONVECTION FOLLOWS CLOSER
TO THE ACTUAL SURFACE COLD FRONT.  THE PATTERN APPEARS TO RESEMBLE A
SPLIT FRONT WITH THE FIRST BAND ASSOCIATED WITH A MID LEVEL THETA-E
RIDGE.  THE SECOND BAND IS WITHIN THE DRIER AIR ALOFT SWEEPING
AROUND THE UPPER LOW WITH THE AIRMASS EXHIBITING STEEP THETA-E LAPSE
IN MID LEVELS TO SUPPORT REAR FLANK DOWNDRAFTS WITH THE TSTMS.  THE
MORE LIKELY AREAS FOR SEVERE CONVECTION SHOULD BE TOWARD THE BACK
SIDE OF THE LEADING BAND OF SHOWERS AND WITH THE SECOND LINE.  THE
MESOSCALE ANALYSIS PAGE FROM SPC SHOWS A GROWING SUPERCELL COMPOSITE
INDEX ASSOCIATED IN BOTH OF THESE AREAS.

WINDS WITH AND JUST AHEAD OF THE FRONT ARE EXPECTED TO ACCELERATE
THROUGH THIS EVENING AS THE LARGE AMPLITUDE WAVE ALOFT CONTINUES TO
PACK SIGNIFICANT ENERGY AND ASSUMES A MORE NEGATIVE TILT MOVING FROM
THE SRN MS VALLEY TO THE CENTRAL APPALACHIANS.  WIND SPEEDS NEAR 50
KNOTS ARE EXPECTED WITHIN 2000 FT AGL AND MAY SURFACE WITHIN SHOWERS
AND TSTMS.

TEMPERATURES AND DEWPOINTS SHOULD HOLD TO THE 60S AHEAD OF THE FRONT
THIS EVENING THEN DROP OFF TO THE LOWER 50S AND UPPER 40S BEHIND THE
FRONT TOWARD DAYBREAK.  -RFG

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 240 PM TUESDAY

WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW
EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT
RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS AROUND 60 NW TO THE MID 60S SE.

WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT
IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS
TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE.

THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU
IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW
FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW
FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE
SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES
WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON
ENHANCING NEAR SURFACE SW FLOW.

THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET
PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY
FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN
TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT.
GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON
THE BACK SIDE OF  THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER
THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF
THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT
INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO
BETWEEN 30-40 KTS.

AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE
SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH
THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE
LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL
RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK
CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE
ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S
SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE
CERTAIN.

WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF
MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED
UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN
INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED
TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER
VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1210 PM TUESDAY

STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER
LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED
UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z
CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN
THE GFS BUT NOT AS ROBUST AS THE ECMWF.

WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY
BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING
PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE
GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND
15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE
STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT
OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT
DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A
COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL
BE TOO COOL BY A CATEGORY.

DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH
TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO-
THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF
CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS
TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO
AVERAGE 3-6 DEGREES BELOW NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 105 PM TUESDAY...

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE
RAPIDLY SW TO NE ACROSS CENTRAL NC LATER THIS AFTERNOON THROUGH
THIS EVENING. PREDOMINANT MVFR CIGS WILL OCCASIONALLY DROP TO IFR
CIGS AND VSBY IN HEAVY SHOWERS AND TSTMS. LOW LEVEL WIND SHEAR IS
EXPECTED THIS EVENING WITH SOUTH WINDS NEAR 55 KNOTS WITHIN 2 KFT
AGL.

COLD FRONTAL PASSAGE IS EXPECTED AROUND 03Z AT KINT AND KGSO...
AROUND 05Z AT KRDU AND KFAY... AND AROUND 06Z AT KRWI. CONDITIONS
SHOULD IMPROVE TO VFR BEHIND THE COLD FRONT BEFORE DAYBREAK WED.

VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO
MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE
SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL
RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE
AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RFG
Hazardous weather outlook, Mar 4, 11:26 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EST TUE MAR 4 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1126 AM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE TODAY
AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED
TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST
LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE BETWEEN 4 PM
THIS AFTERNOON AND MIDNIGHT TONIGHT.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 4 PM UNTIL
MIDNIGHT TNOIGHT.  SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON
AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

RFG

In the hours before

Special weather statement, Mar 4, 3:11 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EST TUE MAR 4 2008

NCZ021-038-042115-
DAVIDSON-FORSYTH-
311 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST INTO FORSYTH AND
DAVIDSON COUNTIES THROUGH 415 PM EST...

AT 311 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 20 MILES
SOUTHWEST OF LEXINGTON...OR ABOUT 7 MILES SOUTH OF SALISBURY...MOVING
NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LEXINGTON AROUND 330 PM EST...
WELCOME AROUND 335 PM EST...MIDWAY AROUND 340 PM EST...SEDGE GARDEN
AROUND 350 PM EST...KERNERSVILLE AROUND 355 PM EST.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BLAES
Special weather statement, Mar 4, 3:29 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EST TUE MAR 4 2008

NCZ042-042100-
JOHNSTON-
329 PM EST TUE MAR 4 2008

...A HEAVY SHOWER WITH GUSTY WINDS WILL MOVE ACROSS JOHNSTON COUNTY
THROUGH 400 PM EST...

AT 329 PM EST...DOPPLER RADAR INDICATED A HEAVY SHOWER WITH GUSTY
WINDS OVER BENSON...OR ABOUT 15 MILES SOUTHWEST OF
SMITHFIELD...MOVING NORTHEAST AT 45 MPH.

THE HEAVY SHOWER WILL BE NEAR FOUR OAKS AROUND 340 PM
EST...SMITHFIELD AROUND 345 PM EST...FLOWERS AROUND 400 PM EST.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS SHOWER. ROTATION HAS ALSO BEEN DETECTED WITH THIS SHOWER. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:04 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Mar 4, 4:34 PM ESTSevere Thunderstorm WarningRAHAlamance26 min
Mar 4, 4:51 PM ESTTornado WarningRAHAlamance9 min
Mar 4, 5:15 PM ESTTornado WarningRAHPerson15 min
Mar 4, 5:29 PM ESTTornado WarningRAHOrange31 min
Mar 4, 5:43 PM ESTSevere Thunderstorm WarningRAHDurham, Orange34 min
Mar 4, 5:57 PM ESTSevere Thunderstorm WarningRAHGranville, Person48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.